MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-530PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-530PA; TRANSMITTER
Model Number ZM-530PA
Medical Device Problem Codes Unable to Obtain Readings (1516); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter frequently lost ecg waveforms.It would flatline and not give any readings or error messages.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the transmitter frequently lost ecg waveforms.It would flatline and not give any readings or error messages.The bme replaced the cables and leads and adjusted the lead placement on the patient, but the issue persisted.They tested the device on a simulator, and it displayed a flatline.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt # 1: (b)(6) 2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: (b)(6) 2024 emailed the bme for all information in the ni list above: the bme responded but did not provide the requested information.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the transmitter: cns: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: not returned.Org: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: not returned.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the transmitter frequently lost ecg waveforms.It would flatline and not give any readings or error messages.The bme replaced the cables and leads and adjusted the lead placement on the patient, but the issue persisted.They tested the device on a simulator, and it displayed a flatline.No patient harm was reported.Investigation summary: we were unable to confirm the reported issue.A definitive root cause could not be determined.The unit was never returned to nihon kohden for proper evaluation of the reported issue.The most probable root cause of ecg dropping/flatlining could have been caused by unstable communication with telemetry unit and the cns or could have been caused by customer mishandling/damage to the unit.However, three gfes were sent to the customer to follow up on this reported issue, and the customer was unresponsive.We have identified known ecg related issues which include, device/module failure: failure of the module and/or its components can occur due to physical damage.Internal damage of the device may cause incomplete sending of data or prohibit the device from connecting to the network, the bsm, or the cns.Normal wear and tear dependent on the age of the device and the frequency of its use.A serial number review of the reported device (model: zm-540pa, serial number (b)(6)) does not reveal additional related complaints.Complaint history review of the customer's account does not reveal trends for similar complaints.Nk will continue to monitor and trend similar complaints.
 
Event or Problem Description

Brand Name
ZM-530PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19845324
Report Number8030229-2024-04372
Device Sequence Number6647876
Product Code DRT
UDI-Device Identifier04931921115091
UDI-Public(01)04931921115091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-530PA
Device Catalogue NumberZM-530PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; ORG; ORG
Patient SexUnknown